Alert archive / Missouri / Flash Flood Warnings in 2016
Flash Flood Warning 48, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jul 8, 2016, 5:24 PM CDT for Ripley County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2016, 5:24 PM CDT (22:24 UTC)
- Expired
- Jul 8, 2016, 8:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Ripley County, MO
The radar
The Memphis radar (KNQA), 168 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 10.4 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2153 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 1253 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
828
WGUS53 KPAH 082224
FFWPAH
MOC181-090130-
/O.NEW.KPAH.FF.W.0048.160708T2224Z-160709T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
524 PM CDT FRI JUL 8 2016
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
RIPLEY COUNTY IN SOUTHEASTERN MISSOURI...
* UNTIL 830 PM CDT
* AT 523 PM CDT...TRAINED WEATHER SPOTTERS REPORTED THUNDERSTORMS
PRODUCING TORRENTIAL RAINFALL ACROSS PORTIONS OF SOUTHEAST
MISSOURI. ONE REPORTED ONE QUARTER INCH FALLING WITHIN 7 MINUTES
WITH OVER 1.3 INCHES FALLING IN JUST OVER AN HOUR. RAINFALL OF
THIS MAGNITUDE WILL PRODUCE FLASH FLOODING.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
DONIPHAN...NAYLOR...FAIRDEALING...OXLY...BUDAPEST...GATEWOOD...
HANDY AND BRIAR.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST
FLOOD DEATHS OCCUR IN VEHICLES. KEEP CHILDREN AWAY FROM STORM
DRAINS...CULVERTS...CREEKS AND STREAMS.
WATER LEVELS CAN RISE RAPIDLY AND SWEEP CHILDREN AWAY.PLEASE REPORT
FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU CAN DO SO
SAFELY.
&&
LAT...LON 3682 9112 3681 9063 3668 9063 3668 9059
3659 9059 3659 9058 3650 9058 3650 9112
$$
SMITTY1 follow-up statement
048
WGUS73 KPAH 090029
FFSPAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
729 PM CDT FRI JUL 8 2016
MOC181-090039-
/O.CAN.KPAH.FF.W.0048.000000T0000Z-160709T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RIPLEY MO-
729 PM CDT FRI JUL 8 2016
...THE FLASH FLOOD WARNING FOR RIPLEY COUNTY IS CANCELLED...
THE HEAVY RAIN HAS ENDED. FLOODING IS NO LONGER EXPECTED TO POSE A
THREAT. PLEASE CONTINUE TO HEED ANY REMAINING ROAD CLOSURES.
LAT...LON 3682 9112 3681 9063 3668 9063 3668 9059
3659 9059 3659 9058 3650 9058 3650 9112
$$
SMITTYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 3:13 PM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Jul 8, 3:13 PM CDT, 2 hours 11 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
313 PM CDT FRI JUL 8 2016
.SHORT TERM...(Tonight through Sunday night)
Issued at 313 PM CDT Fri Jul 8 2016
MCV moving across southern MO driving next batch of convection
slated to affect the area this afternoon and evening, mainly the
southern 1/3 to southern 1/2. Airmass very unstable over SEMO, and
destabilizing elsewhere with modest recovery behind this morning's
MCV. Will continue with higher PoPs south, lower north for
convection through the evening, with SVR possible SEMO into far
west KY (see latest SVR watch). Will lower PoPs from north to
south overnight. Will also allow the Flash Flood Watch to continue
with the chance of convection increasing through the evening.
For Saturday through Sunday...Best PoPs will be over the SSW 1/3
to 1/2 of the area. Generally followed a blend of the NAM and
ECMWF for best chance PoPs. Will use persistence for temps as
latest MOS and raw model output line up with existing numbers.
.LONG TERM...(Monday through Friday)
Issued at 313 PM CDT Fri Jul 8 2016
The frontal boundary that will linger to our south through the
weekend will lift northeast across the region Monday into Tuesday.
This will give us some diurnally driven convection Monday and
Tuesday, with a lull Monday night with the loss of heating. By
Tuesday night, the front will be to our northeast, so just a few
showers and thunderstorms may linger in southwest Indiana.
Temperatures will rebound back to seasonal readings behind the
front, and dew points will creep back upward through mid week. This
will lead to heat indices climbing back to around 100 degrees by
Tuesday and especially Wednesday.
Models differ quite a bit on timing of an approaching cold front mid
week. GFS has an upper level trof moving across the region Tuesday
into Wednesday, and then has the cold front moving toward the region
faster than the ECMWF and Canadian. In any case, with a hot and
muggy air mass in place across the region, shower and thunderstorm
chances will gradually increase for mid to late week. Kept
possibilities in the chance category through the end of the extended
due to timing uncertainties.
&&
.AVIATION...
Issued at 313 PM CDT Fri Jul 8 2016
Scattered shra/tstms are possible late this afternoon into this
evening, with brief MVFR conditions possible with tstm activity.
After mid evening, VFR conditions are expected. Winds will be west
to northwest at 7 to 12 kts with a few higher gusts through 02z,
then become light.
&&
.PAH Watches/Warnings/Advisories...
IL...Flash Flood Watch until 11 PM CDT this evening for ILZ089-090-
094.
MO...None.
IN...None.
KY...Flash Flood Watch until 11 PM CDT this evening for KYZ005>013-
016-017-021-022.
&&Hazardous weather outlook, Jul 8, 4:16 PM CDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 416 PM CDT FRI JUL 8 2016 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-091000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 416 PM CDT FRI JUL 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE LIKELY THIS AFTERNOON...MAINLY ACROSS SOUTHEAST MISSOURI AND THE FAR WESTERN TIP OF KENTUCKY. DAMAGING WINDS THE PRIMARY SEVERE WEATHER HAZARD. TORRENTIAL RAINFALL IS ALSO POSSIBLE WITH ANY STORMS TODAY ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY CONTINUING DAILY STORM CHANCES EXIST. HEAVY RAIN AND LIGHTNING WILL BE THE PRIMARY STORM HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION HAS BEEN REQUESTED THIS ACROSS SOUTHEAST MISSOURI THIS AFTERNOON AND EARLY TONIGHT.
In the hours before
Special weather statement, Jul 8, 4:07 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 407 PM CDT FRI JUL 8 2016 MOZ086-100-109-110-082215- BOLLINGER-WAYNE MO-BUTLER-STODDARD- INCLUDING THE CITIES OF...MARBLE HILL...PIEDMONT...POPLAR BLUFF... BLOOMFIELD 407 PM CDT FRI JUL 8 2016 ...LINE OF THUNDERSTORMS WITH DAMAGING WINDS JUST WEST OF THE AREA... AT 405 PM...A LINE OF THUNDERSTORMS WITH DAMAGING WIND GUSTS OF 60 TO 70 MPH WAS MOVING EAST THROUGH EXTREME SOUTHERN MISSOURI...NEAR THE WEST PLAINS AREA. IF THIS LINE OF STORMS MAINTAINS ITS STRENGTH DURING THE NEXT HOUR OR SO...DAMAGING WIND GUSTS COULD BE A CONCERN IN PORTIONS OF SOUTHEAST MISSOURI...ESPECIALLY FROM POPLAR BLUFF AND PIEDMONT OVER TO DEXTER AND MARBLE HILL. BE PREPARED FOR POSSIBLE SEVERE THUNDERSTORM WARNINGS IN THE NEAR FUTURE. MEFFERT
Local storm report, Jul 8, 4:45 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
445 PM CDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM TSTM WND GST VAN BUREN 37.01N 91.01W
07/08/2016 E50 MPH CARTER MO TRAINED SPOTTER
&&
SMITTYLocal storm report, Jul 8, 5:06 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
506 PM CDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM HEAVY RAIN POPLAR BLUFF 36.76N 90.41W
07/08/2016 M0.86 INCH BUTLER MO TRAINED SPOTTER
30 MINUTE RAINFALL ACCUMULATION
&&
SMITTYLocal storm report, Jul 8, 5:15 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
515 PM CDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM HEAVY RAIN 7 NW POPLAR BLUFF 36.84N 90.50W
07/08/2016 M1.35 INCH BUTLER MO TRAINED SPOTTER
MEASURED IN JUST OVER AN HOUR WITH ONE QUARTER INCH
FALLING IN THE PAST 7 MINUTES.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 5:47 AM CDT | Special Weather Statement | PAH | Scott | 58 min |
| Jul 8, 3:29 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Ripley | 31 min |
| Jul 8, 4:05 PM CDT | Severe Thunderstorm Warning | PAH | Carter, Ripley | 55 min |
| Jul 8, 4:14 PM CDT | Areal Flood Advisory | PAH | Butler, Carter, Ripley | 3 hr |
| Jul 8, 4:48 PM CDT | Severe Thunderstorm Warning | PAH | Butler | 42 min |
| Jul 8, 4:55 PM CDT | Flash Flood Warning | PAH | Butler | 2 hr |
| Jul 8, 4:55 PM CDT | Severe Thunderstorm Warning | PAH | Ripley | 20 min |
| Jul 8, 4:57 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Carter, Wayne | 48 min |
| Jul 8, 5:19 PM CDT | Flash Flood Warning | PAH | Carter, Wayne | 3 hr |
| Jul 8, 5:49 PM CDT | Severe Thunderstorm Warning | PAH | Mississippi, New Madrid | 26 min |
| Jul 8, 5:52 PM CDT | Severe Thunderstorm Warning | PAH | Mississippi, Scott | 23 min |
Nearby
Flash Flood Warnings in Missouri, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.